question-icon

What does this ultrasound report indicate?

default
Posted on Mon, 2 Jan 2017
Question: what does Liver echotexture is mildly heterogeneous mean?
doctor
Answered by Dr. Michelle Gibson James (55 minutes later)
Brief Answer:
there are parts that do not appear alike or similar

Detailed Answer:
HI, thanks for using healthcare magic

Echotexture refers to the structure of the organ that is being studied by ultrasound (how the ultrasound technician sees the liver, in this case, on ultrasoun).

Heterogenous means that the structure of the liver is not uniform, all of the different areas of the liver appear the same or similar. There are differences seen.

According to the report, the changes may be due to fatty liver (build up of fat in the liver) though it also states that there may be other causes as well.

The statin was to help decrease the fat build up but diet changes and exercise can also help as well.

Muscle pain due to statins normally resolve within 1 to 3 weeks of discontinuation of the medication.
If it persists for longer, it is possible it is not related to the statins

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does this ultrasound report indicate?

Brief Answer: there are parts that do not appear alike or similar Detailed Answer: HI, thanks for using healthcare magic Echotexture refers to the structure of the organ that is being studied by ultrasound (how the ultrasound technician sees the liver, in this case, on ultrasoun). Heterogenous means that the structure of the liver is not uniform, all of the different areas of the liver appear the same or similar. There are differences seen. According to the report, the changes may be due to fatty liver (build up of fat in the liver) though it also states that there may be other causes as well. The statin was to help decrease the fat build up but diet changes and exercise can also help as well. Muscle pain due to statins normally resolve within 1 to 3 weeks of discontinuation of the medication. If it persists for longer, it is possible it is not related to the statins I hope this helps, feel free to ask any other questions